Alert archive / Nebraska / Red Flag Warnings in 2025
Red Flag Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Jan 27, 2025, 2:05 AM CST for 5 counties in Nebraska. It took effect at Jan 27, 2025, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2025, 2:05 AM CST (08:05 UTC)
- In effect from
- Jan 27, 2025, 12:00 PM CST
- Expired
- Jan 27, 2025, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
Counties Custer County, NE, Garfield County, NE, Holt County, NE, Loup County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 122 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
326 WWUS83 KLBF 270805 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 205 AM CST Mon Jan 27 2025 NEZ209-271615- /O.NEW.KLBF.FW.W.0001.250127T1800Z-250128T0000Z/ Loup Rivers Basin- 205 AM CST Mon Jan 27 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR CENTRAL NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for low humidity and gusty winds, which is in effect from noon today to 6 PM CST this evening. * AFFECTED AREA...Fire Weather Zone 209 Loup Rivers Basin. * TIMING...Noon to 6 PM CST this evening. * WINDS...West 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 17 percent. * TEMPERATURES...In the low 50s. * LIGHTNING...Not expected. * IMPACTS...Any fire start will likely spread rapidly and become difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
300 WWUS83 KLBF 272356 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 556 PM CST Mon Jan 27 2025 NEZ209-280100- /O.EXP.KLBF.FW.W.0001.000000T0000Z-250128T0000Z/ Loup Rivers Basin- 556 PM CST Mon Jan 27 2025 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR CENTRAL NEBRASKA... Winds have decreased and cooler temperatures this evening will allow the Red Flag Warning to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Jan 26, 10:22 PM CST, 3 hours 43 minutes earlier. Its key messages:
- Elevated to near critical fire weather conditions are possible Monday, especially for areas along and east of Highway 83.
- Above average temperatures are expected throughout the work week, with a mostly dry forecast.
- By late week, a storm system is expected to develop across the Plains, bringing our next chance of precipitation. Uncertainty remains high in the track and impacts from this system.
Area forecast discussion, Jan 26, 10:22 PM CST, 3 hours 43 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1022 PM CST Sun Jan 26 2025 .KEY MESSAGES... - Elevated to near critical fire weather conditions are possible Monday, especially for areas along and east of Highway 83. - Above average temperatures are expected throughout the work week, with a mostly dry forecast. - By late week, a storm system is expected to develop across the Plains, bringing our next chance of precipitation. Uncertainty remains high in the track and impacts from this system. && .SYNOPSIS... Issued at 222 PM CST Sun Jan 26 2025 Upper level analysis this morning and water vapor satellite imagery reveals mostly zonal flow across the Central and Southern Plains to the southern Great Lakes region and southeastern United States. A northern jet stream brings mostly northerly flow across portions of the Pacific Northwest and Northern Plains, developing slight ridging over western British Columbia. To the south, an upper level low is deepening over west central California. At the surface, high pressure is the main feature over the Central and Northern Plains. && .SHORT TERM /THROUGH MONDAY NIGHT/... Issued at 222 PM CST Sun Jan 26 2025 Skies will continue to gradually clear to the south tonight, with mostly clear skies expected by this evening. Winds will remain fairly steady out of the west around 10 miles per hour. The westerly winds will usher in the drier air across Wyoming, helping drop our dew points overnight and into tomorrow. By tomorrow morning, the ridging over the Pacific Northwest begins to expand over the Northern Plains, bringing northerly flow aloft over north central Nebraska. From there, upper level ridging will continue to establish itself across the region, heralding the return of above average temperatures. Under this set up and mostly clear skies, temperatures should reach into the 50s across most of southwest and north central Nebraska tomorrow afternoon, with mid to upper 40s across the Panhandle. With the warmer temperatures and lower dewpoints advecting in from the west, afternoon relative humidity values drop to the 15 to 20 percent range across portions of southwest and north central Nebraska, mainly along and east of Highway 83. Forecast soundings indicate fairly strong mixing between the surface and 850 mb layer, but suggest a stubborn inversion between 850 and 800 mb. High resolution guidance has a bit of disagreement in the exact placement and intensity of 850 winds over 30 knots, as well as timing of the winds exiting north central Nebraska. Higher confidence exists in wind gusts in excess of 25 miles per hour for portions of north central Nebraska (around 80%), which may only reach critical relative humidity values for a few hours. Confidence is slightly lower for wind gusts in excess of 25 miles per hour further south (around or under 50%), where the more critical values will be more likely (with critical RH values around 80%). Combining this with the higher temperatures and relative lack of wetting precipitation, elevated to near critical fire weather conditions could be observed across portions of southwest and north central Nebraska tomorrow afternoon. This will mainly be for areas along and east of Highway 83. For now, will forego any fire weather headlines, as confidence is not exceptionally high in critical conditions persisting for 3 hours. Further complicating the forecast, a shot of Pacific moisture is expected to arrive at some point tomorrow afternoon or evening. The timing of this moisture will be critical, as it will usher in climbing humidity values that may further limit the duration of critical fire weather conditions. With the arrival of the Pacific moisture, dewpoints begin to climb across the region. Skies remain mostly clear and winds gradually calm after sunset. Normally, this would set up strong radiational cooling, but the higher dewpoints should prevent overnight lows from dropping too drastically. Overnight lows are expected to range from the mid teens to mid 20s across the region Monday night into Tuesday morning. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Issued at 222 PM CST Sun Jan 26 2025 The pattern remains mostly unchanged Tuesday through late week. The upper level low remains cut off across the Desert Southwest, with an upper level ridge over most of the the western United States into the Midwest. Highs across the region generally stay in the upper 40s to lower 50s, with some potential for highs to climb into the mid 50s by Thursday. The main challenge in the long term forecast remains the late week system, courtesy of the upper level low across the Desert Southwest. There is still a fair amount of uncertainty in the track of the upper level system, with some fairly noticeable differences from yesterday. Cluster analysis now suggests the more likely solution (around 70%) is the upper low centering over the Oklahoma and Texas panhandles on Friday (which was the less likely 20% solution yesterday). Interestingly, the GEFS spaghetti plots are in a much better agreement, setting the trough up over west Texas, with only a few slightly more progressive members. The deterministic GFS lines up well with the GEFS solution, which slows the speed of the cut off low as it tracks across the southwest. This solution is suggesting a fairly strong jet streak developing on the east side of the low, over western Kansas. This solution develops a surface low over northwest Kansas, bringing mostly rain, even suggesting a possible convective element, across western and north central Nebraska late week. However, the recent guidance from the European and Canadian models are far more progressive and have the low tracking across Texas much faster. These solutions basically put the jet streak over Missouri, leaving western and north central Nebraska quite dry. Even with the fairly high uncertainty, the latest NBM guidance seems to lean more heavily on the GFS solution. This brings a slight chance of precipitation across southwest Nebraska as early as Thursday afternoon, and becomes slightly more expansive to the north on Friday, though PoPs generally remain below 30% across the region. Regardless, the uncertainty remains high in the exact track, timing, and potential impacts from this system. Confidence should begin to increase later this week as the models gain a better handle of how this system comes ashore and develops over the southwest. All this to say, there is still potential for changes in the long term forecast, but this system certainly merits watching. && .AVIATION /00Z TAFS THROUGH 00Z TUESDAY/... Issued at 1022 PM CST Sun Jan 26 2025 VFR conditions will persist the next 24 hours at the KLBF and KVTN terminals. Mainly SKC overnight into Monday morning, followed by FEW250 into the afternoon and evening. Westerly winds will increase by 16Z and persist through the afternoon, with gusts to 20KT at KLBF and 26KT at KVTN. Winds will diminish to light northwest after 00Z/28th. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Richie SHORT TERM...Richie LONG TERM...Richie AVIATION...Roberg
Hazardous weather outlook, Jan 26, 2:46 PM CST, 11 hours 19 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 246 PM CST Sun Jan 26 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-271200- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 246 PM CST Sun Jan 26 2025 /146 PM MST Sun Jan 26 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Elevated to near critical fire weather conditions are expected Monday afternoon primarily along and east of Highway 83 and south of Hwy 20. Beyond Monday, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Red Flag Warnings in Nebraska, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.